Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 9, 2019, 2:21 AM CDT for Ellsworth County, Lincoln County, Rice County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2019, 2:21 AM CDT (07:21 UTC)
- Expired
- Jul 9, 2019, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
Counties Ellsworth County, KS, Lincoln County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 142 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
756 WWUS83 KICT 090721 SPSICT Special Weather Statement National Weather Service Wichita KS 221 AM CDT Tue Jul 9 2019 KSZ033-048-050-090800- Ellsworth KS-Rice KS-Lincoln KS- 221 AM CDT Tue Jul 9 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Ellsworth County in central Kansas... Rice County in central Kansas... Lincoln County in central Kansas... * Until 300 AM CDT. * At 220 AM CDT...National Weather Service Doppler radar was tracking strong thunderstorms with locally heavy rainfall along a line extending from near Hunter to near Ellinwood...and moving east at 45 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Lyons, Ellsworth, Sterling, Wilson, Kanopolis, Lincoln, Little River, Chase, Holyrood, Sylvan Grove, Bushton, Geneseo, Beverly, Alden, Lorraine, Raymond, Barnard, Frederick, Ash Grove and Westfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3922 9793 3818 9792 3817 9847 3922 9849 TIME...MOT...LOC 0721Z 285DEG 38KT 3920 9837 3835 9864 $$ METZGER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:43 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 11:43 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1143 PM CDT Mon Jul 8 2019 .SHORT TERM...(This evening through Thursday night) Issued at 314 PM CDT Mon Jul 8 2019 Tonight: Anticipate ongoing high precipitation storms will dwindle this evening with loss of heating. Still appears probable that storms rolling off High Plains will move into central KS sometime around or just after midnight, given favorable upper support. Anticipate storms will hold together overnight given the upper diffluent and departing jet streak. The unknown is the southern extent of the storms towards daybreak, which would be further removed from upper support, but into a more moisture rich environment. Quick peek at 1800 UTC SPC HRRR looks to be in the ballpark both the rest of this afternoon and tonight. Tuesday: Think some showers/storms will probably be ongoing in the morning across Flint Hills and into southeast KS. It is possible precipitation might end in the morning, but thinking middle level warm air advection and MCV would keep it festering. It is not inconceivable that precipitation could linger/expand back across central KS in the morning with middle level warm air advection. With additional heating in the afternoon and plenty of moisture, think storms will either develop or increase in the afternoon, aided by outflow from morning storms. Tues night-Thursday: Front will likely push through sometime Tuesday night or Wednesday, with a fair amount of slop on timing between various models. Odds likely favor slower arrival if storms are less organized Tuesday night. Kept small chances going in southeast KS Tuesday night ahead of front. Drier air supposedly filters in during the day Wednesday. Still not entirely convinced that Wednesday will be completely dry - thinking slower frontal passage is more likely, but consensus dictated a dry forecast on Wednesday. Expansive surface high pressure will cover the area later Wednesday through Thursday. .LONG TERM...(Friday through Monday) Issued at 314 PM CDT Mon Jul 8 2019 Weak return flow develops on Friday, with a slow increase in low level moisture. Rising upper heights also signals an increase in temperatures. There is an outside chance of isolated storms Sunday afternoon in southeast KS and then again Monday, but chances were too low to include at this point. Of note, ECMWF still shows remnants of tropical system approaching area late Monday. -Howerton && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1138 PM CDT Mon Jul 8 2019 Aviation concern will be overnight storms. Line of storms has been steadily pushing east out of western KS over the last several hours with this trend expected to continue overnight. They should reach KRSL-KGBD around 07z and KSLN around 08z with the main threat 40 to 50 mph winds and heavy rain. Will keep thunder out of Wichita for now but will throw some VCTS in at KHUT. This activity should be out of the forecast area a couple hours prior to sunrise, leaving VFR conditions in place. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 93 74 92 / 20 10 10 10 Hutchinson 71 93 72 91 / 30 10 10 10 Newton 71 92 72 90 / 30 20 10 10 ElDorado 72 91 73 90 / 20 20 20 10 Winfield-KWLD 72 91 73 92 / 20 10 20 10 Russell 66 94 68 89 / 70 10 10 0 Great Bend 67 93 69 90 / 50 10 10 0 Salina 70 93 71 90 / 60 20 10 10 McPherson 70 92 71 90 / 40 20 10 10 Coffeyville 73 91 74 94 / 40 20 30 10 Chanute 72 90 74 92 / 30 30 20 10 Iola 72 90 74 92 / 30 30 20 10 Parsons-KPPF 73 90 74 93 / 30 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...RBL
Hazardous weather outlook, Jul 8, 10:47 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1047 PM CDT Mon Jul 8 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1047 PM CDT Mon Jul 8 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Storms over western Kansas are expected to move into central Kansas around midnight then turn southeast later in the night. There is a good chance that some of these storms will be strong, and a few may be severe. Flood producing torrential rain is the greatest threat. The threat for severe storms with winds around 60 mph is highest west of a line from Salina to Great Bend. 50 to 60 mph winds are possible elsewhere overnight. Flooding continues across eastern Saline county due to recent heavy rains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated storms are forecast Tuesday and Tuesday night. Flood producing heavy rain is the main threat, along with 40-50 mph winds. Heat indices of 100 to 105 are forecast across south central and southeast Kansas both Tuesday and Wednesday afternoon, and in central Kansas Friday and Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Jul 9, 1:39 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Wichita KS 139 AM CDT Tue Jul 9 2019 KSZ032-090730- Russell KS- 139 AM CDT Tue Jul 9 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Russell County in central Kansas... * Until 230 AM CDT. * At 137 AM CDT...National Weather Service Doppler radar was tracking strong thunderstorms with locally heavy rainfall along a line extending from Natoma to near Pfeifer...and moving northeast at 70 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Russell, Lucas, Gorham, Luray, Dorrance, Milberger, Bunker Hill, Paradise, Waldo, Wilson State Park, Wilson Lake and Russell Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3913 9904 3913 9848 3870 9850 3870 9904 TIME...MOT...LOC 0638Z 247DEG 62KT 3917 9901 3873 9919 METZGER
Special weather statement, Jul 9, 1:54 AM CDT, 27 minutes before
Special Weather Statement National Weather Service Wichita KS 154 AM CDT Tue Jul 9 2019 KSZ047-090745- Barton KS- 154 AM CDT Tue Jul 9 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Barton County in central Kansas... * Until 245 AM CDT. * At 152 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall near Otis... moving east at 45 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Great Bend, Hoisington, Ellinwood, Claflin, Pawnee Rock, Albert, Olmitz, Galatia, Susank, Great Bend Airport, Cheyenne Bottoms and Odin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3870 9903 3870 9848 3826 9848 3826 9903 TIME...MOT...LOC 0654Z 288DEG 40KT 3852 9911 METZGER
Special weather statement, Jul 9, 2:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 221 AM CDT Tue Jul 9 2019 KSZ033-048-050-090800- Ellsworth KS-Rice KS-Lincoln KS- 221 AM CDT Tue Jul 9 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Ellsworth County in central Kansas... Rice County in central Kansas... Lincoln County in central Kansas... * Until 300 AM CDT. * At 220 AM CDT...National Weather Service Doppler radar was tracking strong thunderstorms with locally heavy rainfall along a line extending from near Hunter to near Ellinwood...and moving east at 45 mph. * Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Lyons, Ellsworth, Sterling, Wilson, Kanopolis, Lincoln, Little River, Chase, Holyrood, Sylvan Grove, Bushton, Geneseo, Beverly, Alden, Lorraine, Raymond, Barnard, Frederick, Ash Grove and Westfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3922 9793 3818 9792 3817 9847 3922 9849 TIME...MOT...LOC 0721Z 285DEG 38KT 3920 9837 3835 9864 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:39 AM CDT | Special Weather Statement | ICT | Russell | 51 min |
| Jul 9, 1:54 AM CDT | Special Weather Statement | ICT | Barton | 51 min |
| Jul 9, 3:11 AM CDT | Special Weather Statement | ICT | Ellsworth, Harvey, McPherson, Reno, Rice, Saline | 64 min |
| Jul 9, 4:09 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Marion | 66 min |
| Jul 9, 4:40 AM CDT | Special Weather Statement | ICT | Ellsworth | 65 min |
| Jul 9, 4:56 AM CDT | Special Weather Statement | ICT | Butler, Chase | 64 min |
| Jul 9, 4:24 PM CDT | Heat Advisory | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more | 26 hr |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.